# SDR 2007FA0000980

- Difficulty date: October 19, 2007
- Submitted: November 7, 2007
- Operation: General aviation
- Aircraft: N98SA
- Make and model: Piper PA-18-150
- Aircraft serial: 187609088
- Engine: Lyc O320B2B
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: E362000
- Condition: Broken
- Location: Engine
- Part time: 996 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE TAILPIPE CRACKED AWAY FROM THE SHELL.  THERE ARE NO STRAPS WELDED FROM THE PIPE TO THE SHELL LIKE SOME OTHER MUFFLERS.  THE METAL FAILED, NOT THE WELD.
